Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lorman

I Quit The Regimen, Now My Acne Much Much Worse Than Ever

Recommended Posts

Hello everyone, I first discovered this website back in 2003, and I've finally decided to make my first post. I’ve struggled with moderate (sometimes severe) acne for 17 years (I’m 29 now). I've tried antibiotics and topicals without much success. I started Dan’s regimen in 2008, and it worked; it cleared up my acne and kept me almost 100 percent clear. It was beautiful. This lasted for around two and a half years, and then things got ugly...

It started when Dan made the switch to the new moisturizer; it did not work for me at all. I applied loads of it, and yet my face still felt very dry. I had already been considering stopping the regimen in order to switch to more natural products, and this seemed like a good time to make the transition. Unfortunately, the results have been disastrous. My face has exploded with hundreds of clogged pores and blackheads, and about 20+ painful pimples, it’s been an absolute nightmare. I’m back on the regimen now, and I am scheduled to see my derm in a few days. I'm afraid she'll want to put me on Accutane.

Here are my questions: Have I contributed to my acne problems by using countless products throughout my life (including the Regimen products)? Has my face become dependent on them? I just wonder if I would have been better off had I never tried all those things. My face was never this bad before starting the Regimen. Nobody in my family has acne like I do; my siblings and I had some acne in our teens, but I was the only one who always tried to remedy the problem with product after product, they did not. Now that we are adults, I am still suffering, while their faces are clear.

I have seen threads in the past that discuss how some people’s acne has returned worse than ever after stopping the use of benzoyl peroxide; can someone point me to them? I would just love to know why this is happening and some advice on what to do now. Thank you all.

Share this post


Link to post
Share on other sites

Yeah happened to me several times. Used BP then quit because I was completely clear and wanted to stop using such a harsh chemical, but breakouts would return and always seem to be worse than ever. I currently am back on BP for about a months and a half and breakouts are probably worst then I ever had. Sides of my face, cheeks, and a little on the forehead. But I do know that BP does work and will eventually clear you up. But I think BP is terrible because once you are on it and especially if it's a long time, your face becomes dependent on it. Believe me, I tried stopping several times and never once did breakouts not return. Just sharing my experience and I think everything will turn out ok for you. Just keep with the regimen this time.

Share this post


Link to post
Share on other sites

I am scheduled to see my derm in a few days. I'm afraid she'll want to put me on Accutane.

Why are you afraid she might want you on Accutane?

Share this post


Link to post
Share on other sites

Hello,

@ Zraden: Well, I visited the derm about five months ago and she suggested I go on Accutane. I was in shock, because I only had two or three active pimples at that time, but since it's been persistent for most of my life she felt she that Accutane was the way to go. So now that my skin is much worse, I'm sure she'll want me to go on it. I'm terrified of the side effects, and plus, I would have to pay out of pocket for the entire treatment (including labs and doctor's visits) because my lousy insurance has a high deductible.

@Kiton23: I just wish someone would/could explain why this happens, and if there is a way to "break free." Some folks might deny that it's the BP, but I have seen many posts over the years of people who have experienced this same thing. I'm grateful that the Regimen helped to keep me clear, but my skin just can't seem to tolerate BP anymore (it's too irritating).

Share this post


Link to post
Share on other sites

It isn't unusual for acne to wax and wane over the years and it rarely just stays at the same level regardless of what you are doing. It would be impossible to know if your skin would have eventually gotten worse or cleared up on its own if you had never treated it, you know?

Acne often starts out pretty mild then gets worse over time for some people. It can even move around the face, starting in the middle and moving outward. It's very frustrating, I know. Some people experience a natural clearing over time without ever using anything or worrying about it, while others see theirs persist for years and years. I've gotten emails from many people who decided to just wait and see if they would outgrow it after their teen years and here they are fully grown adults with worsening acne, even though they did not try to treat it as a teen and just "accepted" it.

When deciding to stop any acne treatment, it might be best to wean off rather than stop cold turkey. Also, did you stop The Regimen and move on to something else? Or just stop everything and do nothing? Sometimes the thing you switch to has an effect on your skin and may be part of the problem. There are so many factors involved.

Share this post


Link to post
Share on other sites

Hello,

@ Zraden: Well, I visited the derm about five months ago and she suggested I go on Accutane. I was in shock, because I only had two or three active pimples at that time, but since it's been persistent for most of my life she felt she that Accutane was the way to go. So now that my skin is much worse, I'm sure she'll want me to go on it. I'm terrified of the side effects, and plus, I would have to pay out of pocket for the entire treatment (including labs and doctor's visits) because my lousy insurance has a high deductible.

Oh yeah ... that can hurt. Im not sure where you live but I have heard of people in the

States paying as much as $5000 a treatment! That's painful. " Here's some meds that are going to make you feel like crap for the next 5 months" "Oh yeah and by the way ... you have to pay $5000 to feel like crap"

Talk about a sick joke!

Im not sure why its so much down there? I have insurance but if I didn't, Roche Accutane in Canada is $60 a month. I would say just order from Canada but the blood work is so important!!!!!

Im on Accutane and while I cant speak for long term side effects, the side effects while on Accutane are pretty manageable. My older bro took it 15 years ago and has had nothing but good to say about it so it helped calm my fears. Plus, honestly.. I was so sick of the anti bios and topical's that were doing minimal except costing me a fortune.

If you ever decide to take the plunge and consider Accutane, might be worth it to sign on with an insurance company for a year just to get your P/x and blood work covered. Even of you have to pay $800 for a year of coverage, its still a $4200 discount.

Also .. in you are in the States, might be time for Obama to get on that health care reform.

Edited by Zraden

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×